Alert archive / Alabama / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 364, NWS Mobile, AL

December 6, 1995Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Dec 6, 1995, 3:43 PM CST for Monroe County, Alabama. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Dec 6, 1995, 3:43 PM CST (21:43 UTC)
Expired
Dec 6, 1995, 4:45 PM CST
In force
62 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Monroe County, AL

The radar

The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 1995-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 1995-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 062141 RRA
SVRMOB
ALC099-062245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
343 PM CST WED DEC 6 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  445 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST ALABAMA
 
   ...MONROE COUNTY
 
AT 340 PM CST...WEATHER SERVICE RADAR IN MOBILE INDICATED A SEVERE
THUNDERSTORM OVER SOUTH MONROE COUNTY ALABAMA MOVING TOWARDS THE TOWNS
OF CHRYSLER AND URIAH. MOVEMENT WAS TO THE EAST SOUTHEAST AT 30 MILES
AN HOUR.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 3:00 PM CST, 43 minutes earlier.

Area forecast discussion, Dec 6, 3:00 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
250 PM CST WED DEC 6 1995

19Z SFC ANALYSIS SHOWS WEAK FRNT CURRENTLY MOVING INTO EXTREME N
PARTS OF THE CWA.  LATEST KMOB 88D LOOP SHOWS A FEW WIDELY SCT TRWS
DEVELOPING OVR PARTS OF THE WASHINGTON AND MONROE CO`S.  LATEST WV LOOP
SHOWS WEAK S/W MOVING ALONG THE FRNT PUSHING E MGM.  LATEST GRIDDED
DATA SHOWS FRNT TO PUSH NR MOB AFTER 06Z MAKING IT TO THE AL AND
FL CST AROUND 12Z OR SHORTLY AFTER.  THE FRNT WILL BE SLOW TO EXIT
THE FL CST DURING MORNING HOURS AFTER SUNRISE.  WITH DEWPTS IN THE UPPER
60`S OVR MUCH OF THE CWA AREA AND IN THE 70S JUST S OF THE CST AND MEAN RH
VALUES FROM 50 TO 70% THRU 12Z EXPECT SUF MOISTURE TO REMAIN IN PLACE
FOR RWS AND TRWS TO DEV AS THE FRNT EASES THRU.  BEST INSTABILTY ALONG
THE FRONT STILL LOOKS TO BE TO THE WEST S OF LA STRETCHING NE OVR MS
AND AL CSTL AREAS TONIGHT AND EARLY THUR MORNING.  CURRENT SKIES HAVE
BECOME BROKEN ACROSS THE CST AREAS ALLOWING TEMPS TO WARM INTO THE
UPPER 70S.  WITH SOME PARTIAL CLEARING THIS EVENING AND WITH THE FRNT
APPROACHING FROM THE N EXPECT WIDESPREAD DENSE FOG TO DEV BEFORE MIDNIGHT
TO THE N THEN SPREAD S TO THE CST THROUGH SUNRISE.  I THINK A DENSE FbOG
ADVISORY WILL BE NECESSARY FOR MOST OF THE REGION TONIGHT THRU 14Z EVEN
THOUGH CLOUDS ARE STILL IN PLACE.  FOG SHOULD BEGIN TO LIFT OUT
OVER WEST PARTS OF THE FCST AREA BEFORE THIS TIME.

(1) 62/67/48/60 3210  (2) 66/70/52/64 4321

Nearby

Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.